Alert archive / Nevada / Flash Flood Warnings in 2025
Flash Flood Warning 82, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 5, 2025, 2:51 PM PDT for Nye County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2025, 2:51 PM PDT (21:51 UTC)
- Expired
- Sep 5, 2025, 6:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Nye County, NV
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -272 J/kg
- Mixed-layer LCL
- 1228 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
358
WGUS55 KVEF 052151
FFWVEF
NVC023-060100-
/O.NEW.KVEF.FF.W.0082.250905T2151Z-250906T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
251 PM PDT Fri Sep 5 2025
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Northeastern Nye County in south central Nevada...
* Until 600 PM PDT.
* At 251 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly along Extraterrestrial Highway, also known as State Route
375.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
mainly rural areas of Northeastern Nye County along State Route
375.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3771 11615 3782 11617 3800 11623 3805 11623
3805 11593 3775 11595
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JCS2 follow-up statements
059
WGUS75 KVEF 052309
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
409 PM PDT Fri Sep 5 2025
NVC023-060100-
/O.CON.KVEF.FF.W.0082.000000T0000Z-250906T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Nye NV-
409 PM PDT Fri Sep 5 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING
FOR NORTHEASTERN NYE COUNTY...
At 409 PM PDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 2 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly along
Extraterrestrial Highway, also known as State Route 375.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
mainly rural areas of Northeastern Nye County along State Route
375.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3771 11615 3782 11617 3800 11623 3805 11623
3805 11593 3775 11595
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JCS574
WGUS75 KVEF 060056
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
556 PM PDT Fri Sep 5 2025
NVC023-060106-
/O.EXP.KVEF.FF.W.0082.000000T0000Z-250906T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Nye NV-
556 PM PDT Fri Sep 5 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 6 PM PDT THIS EVENING FOR
NORTHEASTERN NYE COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
&&
LAT...LON 3771 11615 3782 11617 3800 11623 3805 11623
3805 11593 3775 11595
$$
JCSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 1:01 PM PDT, 1 hour 50 minutes earlier. Its key messages:
- * Monsoon moisture will remain in place through Sunday, promoting scattered afternoon showers and thunderstorms each day. Activity will gradually shift eastward as drier air moves into the region early next week. * A drying trend is expected the first half of the week as flow becomes more westerly. Relatively cooler temperatures will also overspread the region by mid week.
Area forecast discussion, Sep 5, 1:01 PM PDT, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 101 PM PDT Fri Sep 5 2025 .KEY MESSAGES... * Monsoon moisture will remain in place through Sunday, promoting scattered afternoon showers and thunderstorms each day. Activity will gradually shift eastward as drier air moves into the region early next week. * A drying trend is expected the first half of the week as flow becomes more westerly. Relatively cooler temperatures will also overspread the region by mid week. && .DISCUSSION... Anomalously high moisture remains across the Desert Southwest, trapped beneath a flattening area of high pressure situated over northern Mexico. This coupled with daytime heating and orographic and mesoscale influences will continue to promote scattered showers and thunderstorms through tonight. Areas of central and southern Nevada, and adjacent western Arizona look to hold the greatest potential for showers and storms. Hi-res ensembles have recently struggled with convective evolution into the evening and overnight hours, often underestimating the longevity and intensity of showers and storms. Recent examples include Tuesday earlier this week and last night, when large storm complexes developed and lasted well past sunrise. The gradual invasion of drier air makes for lesser confidence in something similar happening overnight, but there remains at least a 10-20 percent chance of some kind of convective complex developing across central/southern Nevada and shifting south and east overnight. Regardless, any stronger storm cells will be capable of producing rainfall rates of 3-4 inches per hour, localized flooding and gusty winds. The focus for Sunday's storms will shift eastward into mostly western Arizona and Utah as upper flow becomes more westerly in nature. However, an isolated terrain induced storm or two may occur further west. Medium to long range ensembles display rather high confidence in the development of a large upper trough off the California coast. This will push remnant moisture east of the region, resulting in drier conditions. With lower heights, we can also expect to see temperatures around 5-10 degrees below seasonal normals. The drier air will also bring more relief overnight with pleasant morning conditions from midweek on. && .AVIATION...For Harry Reid...For the 18Z Forecast Package... East to northeast winds to persist into the afternoon hours with speeds generally 15 kt or less. Low confidence in isolated shra/tsra from 21z through 02z. While these may not directly impact the terminal, gusty outflows may. Winds to eventually become southwesterly after 00z, then gradually shift to the northwest/north overnight. Outside of thunderstorm outflows, winds should generally remain 10 kt or less. Temperatures to remain below 100 degrees through the period. For the rest of southern Nevada, northwest Arizona and southeast California...For the 18Z Forecast Package...Another day of isolated showers/storms is expected, which could result in gusty outflows at all terminals aside from KBIH, where drier conditions persist. Winds to generally remain east/southeast initially, shifting to a more southerly direction late this afternoon into the evening. Winds will eventually take on a more diurnal pattern overnight except where any showers or storms linger. KBIH will be the one exception to this, where gusty up-valley breezes can be expected through 00z to 03z before shifting back to the northwest. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION/AVIATION...Austin For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Sep 5, 1:49 PM PDT, 1 hour 2 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
149 PM PDT Fri Sep 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 PM Flash Flood 20 WNW Needles 34.92N 114.96W
09/04/2025 San Bernardino CA Law Enforcement
Goffs Road was closed due to flooding from
US 95 to Interstate 40.
&&
ASGThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 12:58 AM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Sep 5, 1:19 AM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Sep 5, 1:56 PM PDT | Flash Flood Warning | VEF | Nye | 3 hr |
| Sep 5, 3:36 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Sep 5, 4:03 PM PDT | Areal Flood Advisory | VEF | Lincoln | 3 hr |
| Sep 5, 4:09 PM PDT | Flash Flood Warning | VEF | Esmeralda | 4 hr |
| Sep 5, 4:35 PM PDT | Flash Flood Warning | VEF | Lincoln | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.